Flood, Buchanan
- When
- May 4, 6:00 AM CST to May 10, 6:00 AM CST
- Where
- Buchanan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Excessive rainfall over portions of the Missouri river basin, caused minor flooding along much of the Missouri River from St. Joseph to Boonville, May 4th through the May 10th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Excessive rainfall over portions of the Missouri river basin, caused minor flooding along much of the Missouri River from St. Joseph to Boonville, May 4th through the May 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 4, 2:30 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 AM CDT FRI MAY 04 2001 MAIN FCST PROBLEMS IS TRYING TO DETERMINE BEST CHC OF POPS TODAY AND TNGT ALONG WITH THE THREAT OF HEAVY RAINFALL THROUGH THE WEEKEND. LATEST SFC ANALYSIS MAKING FRONTAL LOCATIONS DIFFICULT. IT APPEARS OUTFLO BOUNDARY WITH SLOW SOUTH MOVEMENT OF FNT FM XTRM NWRN MO TO SCNTRL IA. MDLS SIMILIAR IN SAGGING FNT TO SOUTH OF I-70 BY LATE THIS AFTN WITH FNT BECOMING STNRY ACR SRN CWA TNGT. WITH LTL CLOUD CVR SEEN ON STLT OR PER LATEST OBS ACR SERN 2/3RDS OF CWA...THIS AREA TO SEE ENOUGH INSOLATION TO REACH CONVECTIVE TEMPERATURES IN CAPLESS ENV. ETA/AVN LIFTED INDEX GRIDS SUGGEST LIFTED INDICES FM -3 TO -5 ACR SERN 1/2 OF CWA AS FNT SAGS SOUTH THIS AFTN. WITH COPIOUS MOIST...PW VALUES AROUND 1.3 INCHES...EXPECT RW/TRW TO DEVELOP... LESS NUMEROUS IN NERN CWA. DESPITE LOWER FFG GUID VALUES TODAY... DONT EXPECT ANY PERSISTENT HEAVY RAIN IN WK SHEAR ENV. HOWEVER...MAY SEE LOCALIZED FLOODING DURING BRIEF PERIODS OF VERY HEAVY RAINFALL. BROAD UPR DIFFLUENT FLO ALSO AID WITH WK ASCENT. FOR THIS MORNING...XPCT MUCH OF ACTIVITY CONFINED TO MAINLY NWRN ZONES AS SHRTWV LIFTS NE. ALTHOUGH LAPSE RATES ARE WEAK IN TROPICAL LIKE ENV...LO WET-BULB ZERO HEIGHTS MAY LEAD TO ISOLD SVR THIS AFTN IN AREAS OF MAX AFTN HEATING. NEXT CONCERN IS TNGT. DIFFLUENT H5 FLO TO CONTINUE TNGT WITH UA ANALYSES AND MDL GRIDS INDICATING A SIGNIFICANT AMOUNT OF TROP MOIST TO STREAM NE AHEAD OF UPR LO ACR SRN ROCKIES. LEADING EDGE ASSCD WITH SHTRWV IN SWRN TX...HANDLED BEST BY ETA. LATEST VAPOR IMAGERY SUGGEST SHRTWV MVG NE WITH ETA SHOWING SIGNIFICANT LIFT NORTH OF FNT AS SHRTWV BRUSHES WRN CWA LATE TNGT. INSTABILITY QUITE WEAK TNGT...SO EXPECT LARGE COVERAGE OF SHOWERS WITH A FEW THUNDERSTORMS. RAIN AND THUNDERSTORMS TO CONTINUE ON SATURDAY AS MOIST PLUME SPREADS ACR CWA. DUE TO WIDESPREAD CLD CVR...COOLER TEMPS WL INHIBIT CONVECTIVE DEVELOPMENT. AS A RESULT...FLASH FLOODING THREAT LIMITED. HOWEVER...DAY SHIFT MAY NEED TO CONSIDER FLOOD WATCH FOR LATE TNGT OR SATURDAY. TROP MOIST TO SHIFT EAST OUT OF CWA SAT NGT AS MID LVL DRY AND LAPSE RATES STEEPEN AHEAD OF UPR TROF TO EJECT INTO PLAINS. THREAT OF SVR TO INCREASE BY SUN AFTN/NGT WITH INCREASING SHEAR AND INSTABILITY. .EAX... KS...NONE. MO...NONE. DB <
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT FRI MAY 4 2001 FORECAST: AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A ST JOSEPH TO MACON LINE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING OF LOW LYING AREAS THROUGH TONIGHT...GENERALLY WEST OF A GRANT CITY TO CHILLICOTHE TO BOONVILLE LINE. DISCUSSION: A WEAK COLD FRONT IN NORTHWEST MISSOURI WILL SAG SOUTH TO NEAR INTERSTATE 70 THIS AFTERNOON AND BECOME STATIONARY ACROSS SOUTHWEST MISSOURI TONIGHT. AFTERNOON HEATING OF A VERY MOIST AIR MASS WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS WITH THE GREATEST CONCENTRATION IN THE VICINITY OF THE FRONT. DUE TO LIMITED INSTABILITY...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED. OUTLOOK: THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SEVERE WEATHER IS POSSIBLE ON SUNDAY WITH PERIODS OF HEAVY RAINFALL POSSIBLE DURING THE WEEKEND. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX DB
The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245903, 5245904, 5245905, 5245902, 5245906.